Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 31, NWS Nashville, TN

March 2, 2012Giles County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Mar 2, 2012, 2:29 PM CST for Giles County, Tennessee. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 2, 2012, 2:29 PM CST (20:29 UTC)
Expired
Mar 2, 2012, 2:49 PM CST
In force
20 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon

County Giles County, TN

The radar

The Northeast Alabama radar (KHTX), 82 km from the middle of the area, began a volume at 20:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 2, 1:20 PM CSTTornado WatchSPC9 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.5 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2012-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1667 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2012-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 175 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1667 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
523 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
175 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

517 
WUUS54 KOHX 022029
SVROHX
TNC055-022100-
/O.NEW.KOHX.SV.W.0031.120302T2029Z-120302T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
229 PM CST FRI MAR 2 2012

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN GILES COUNTY IN MIDDLE TENNESSEE...

* UNTIL 300 PM CST

* AT 226 PM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS NEAR ELKTON...
  MOVING NORTHEAST AT 45 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ARDMORE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2. DO NOT
STAY OUTDOORS IF YOU ARE IN THE PATH OF SEVERE THUNDERSTORMS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM FRIDAY EVENING FOR
CENTRAL TENNESSEE.

&&

LAT...LON 3500 8718 3507 8709 3524 8683 3504 8683
      3500 8683 3499 8684 3499 8703
TIME...MOT...LOC 2028Z 243DEG 38KT 3502 8691

$$

SHAMBURGER
1 follow-up statement
495 
WWUS54 KOHX 022049
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
249 PM CST FRI MAR 2 2012

TNC055-022059-
/O.CAN.KOHX.SV.W.0031.000000T0000Z-120302T2100Z/
GILES TN-
249 PM CST FRI MAR 2 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GILES COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NASHVILLE.

LAT...LON 3500 8718 3507 8709 3524 8683 3504 8683
      3500 8683 3499 8684 3499 8703
TIME...MOT...LOC 2049Z 243DEG 38KT 3512 8667

$$

SHAMBURGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 12:47 PM CST, 1 hour 42 minutes earlier.

Area forecast discussion, Mar 2, 12:47 PM CST, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1247 PM CST FRI MAR 2 2012

.MESOSCALE UPDATE...MID TN CURRENTLY HAVING A LULL IN THE
ACTION. CU FIELDS OVER MID TN AND TO OUR SW SHOWING RESTRAINED
VERTICAL DEVELOPMENT AT THIS TIME...ALTHOUGH RADAR SHOWS SOME
SPECKLED RETURNS SW OF BNA...DOWN INTO NORTH AL/MS. MAIN ACTION
NOW IS OVER IL INTO SE MO AHEAD OF DRY LINE/COLD FRONT.

SPECIAL 18Z UPPER AIR OBSERVATION HERE AT OHX INDICATES CONTINUES
UNSTABLE CONDITIONS...BUT PROFILE IS A LITTLE DRIER AND HODOGRAPH
IS A LITTLE LESS FAVORABLE FOR DISCRETE CELLS THAN OUR EARLIER
DATA. A CAP IS EVIDENT AROUND 750MB...MATCHING UP WITH RADAR AND
SATELLITE OBSERVATIONS.

GUSTY WINDS WILL PROMOTE MIXING THIS AFTERNOON...AND LOWER DEW POINTS.
THE DRYING AND CAPPING WILL LIMIT THE COVERAGE OF DISCRETE CELLS
UNTIL THE FRONT OR DRY LINE MOVES CLOSER AND FORCES CONVECTIVE
DEVELOPMENT. SO...WE WILL JUST HAVE TO WATCH RADAR AND SATELLITE
FOR DEVELOPMENT. THE POTENTIAL FOR DISCRETE CELLS IS STILL
THERE...AND IF THEY DEVELOP...THEY COULD HAVE EXPLOSIVE
DEVELOPMENT. IT IS POSSIBLE OUR SEVERE WX WILL OCCUR MAINLY WITH
A QLCS LATE AFTERNOON AND EARLY EVENING. WE CANNOT LET OUR GUARD
DOWN YET. ANY DISCRETE CELLS WILL LIKELY PRODUCE DAMAGING
WINDS...LARGE HAIL AND TORNADOES...AND THE SQUALL LINE COULD DO
ALL OF THAT AS WELL.

13

&&

.PREV DISCUSSION... /ISSUED 1133 AM CST FRI MAR 2 2012/

UPDATE...FOR AVIATION.

AVIATION...
18Z TAFS...GUSTY SSW WINDS OVER 35KT LIKELY THROUGH THE AFTERNOON
AS STRONG LOW PRESSURE MOVES ACROSS THE MIDWEST. +TSRA WILL BECOME
LIKELY AS THE AFTERNOON PROGRESSES WITH A SQUALL LINE EXPECTED TO
CROSS THE MID TN REGION FROM ABOUT 20Z -03Z. WIDESPREAD SEVERE WX
IS EXPECTED. IMPROVING CONDITIONS LATER TONIGHT.

13

PREV DISCUSSION... /ISSUED 1108 AM CST FRI MAR 2 2012/

MESOSCALE UPDATE...ROTATING STORMS FIRED UP THIS MORNING OVER OUR
EASTERN COUNTIES...IN A STRONG 850 THETA E AXIS. THIS CONVECTION
WILL MOVE EAST OF THE AREA SOON..AND WE HAVE A BREAK IN OUR
WARNING ACTIVITY FOR PROBABLY 2 HOURS. GUSTY SSW WINDS TO 40 MPH
WILL DEVELOP ACROSS THE MID STATE UNDER PARTLY SUNNY SKIES. A WIND
ADVISORY WILL REMAIN IN EFFECT THROUGH THE DAY.

ISOLATED TO SCATTERED CELLS ARE EXPECTED TO DEVELOP FROM THE WEST
EARLY AFTERNOON...WITH RAPID INTENSIFICATION. WE REMAIN UNDER A
HIGH RISK ALONG AND NORTH OF I 40...AND A MODERATE RISK SOUTH OF I
40. DAMAGING WINDS...LARGE HAIL AND TORNADOES ARE ALL POSSIBLE. THE
COVERAGE OF STORMS WILL INCREASE RAPIDLY AFTER 3 PM...WITH A QLCS
EVENTUALLY DEVELOPING. THE GREATEST CONCENTRATION OF HEAVY STORMS
WILL COME TOGETHER OVER EASTERN SECTIONS...AND THE RAIN COULD BE
QUITE HEAVY FOR A WHILE. A FLASH FLOOD WATCH WILL BE ISSUED FOR
THIS POTENTIAL.

13

PREV DISCUSSION... /ISSUED 918 AM CST FRI MAR 2 2012/

UPDATE...VERY BUSY ALREADY WITH STORMS FIRING UP...WATCH COMING
SOON...AND VARIOUS UPDATES NEEDED.

FIRST UPDATE ALREADY OUT TO EXPAND WIND ADVISORY ALL ZONES AND
ADJUST VARIOUS TRENDS. FORECAST WIND FIELDS SUPPORT WIDESPREAD
GRADIENT GUSTS OVER 35 OR 40 MPH ACROSS THE AREA. WE ARE ALSO
CONSIDERING A FLASH FLOOD WATCH EAST HALF.

13

PREV DISCUSSION.../ISSUED 412 AM CST FRI MAR 2 2012/ WARM FRONT
CURRENTLY LIFTING NORTHWARD ACROSS THE MID STATE. DEWPOINT
GRADIENT IS QUITE IMPRESSIVE WITH 36F AT BNA AND 62F AT HSV AT 2
AM. WEAK SPEED CONVERGENCE WILL ACCOMPANY THE WARM FRONT PASSAGE.
THUS...A FEW SHOWERS WILL SPREAD NORTHWARD THIS MORNING.

DURING THE DAY TODAY...PROG SOUNDINGS SHOWING VERY DRY AIR FROM
700MB UPWARD THROUGH MUCH OF THE DAY. MEANWHILE...LOWER LEVELS WILL
BECOME INCREASINGLY UNSTABLE. WITH THE OVERALL AIRMASS DEPTH BEING
ON THE DRY SIDE...IT LOOKS AS THOUGH MORE IN THE WAY OF SCATTERED
CONVECTION CAN BE EXPECTED THROUGH THE MORNING AND EARLY AFTERNOON.
THEN...AS WE WARM UP...THE ADDED INSTABILITY WILL WORK IN FAVOR OF
MORE LINEAR AND ORGANIZED CONVECTION. THE POSITIONING OF THE COLD
FRONT LOOKS AS THOUGH IT WILL MOVE THROUGH THE NASHVILLE AREA AROUND
7 OR 8 PM TONIGHT. MUCH OF THE FORCING WILL RESIDE A FEW HOURS AHEAD
OF THE FROPA. SUMMING THIS ALL TOGETHER...IT LOOKS TO ME AS THOUGH
SCATTERED CONVECTION WILL OCCUR ACROSS MIDDLE TN THIS MORNING AND
INTO THE EARLY AFTERNOON. THEN...COVERAGE WILL INCREASE ACROSS
EASTERN ZONES IN THE AFTERNOON AS THE CAP BUSTS. MY POPS FOR TODAY
WILL RANGE FROM 50 ACROSS THE WEST TO 70 PLATEAU. I WILL LEAN
HEAVILY TOWARD ISC GRIDS AND ADJUST ACCORDINGLY.

AS FOR THE SEVERE POTENTIAL...WITH TEMPS EXPECTING TO WARM UP TO
NEAR 80 FOR MUCH OF THE AREA WEST OF THE PLATEAU...INSTABILITIES IN
THE LOWER LEVELS WILL INCREASE QUITE SUFFICIENTLY TO SUPPORT THE
SEVERE STORM DEVELOPMENT. FURTHERMORE...50-55 KT LOW LEVEL JET WITH
0-3KM HELICITY VALUES AROUND 250 - 300 IN THE LATE AFTERNOON WILL
PROVIDE AMPLE LOW LEVEL SHEAR. WILL THEREFORE INCLUDE THE MENTION OF
SEVERE STORMS IN THE FCST...WITH AFT WORDING USED...LATE AFT/EARLY
EVE PLATEAU. VERY LOW LCL LEVELS WILL SUPPORT ISOLATED TORNADIC
CONDITIONS.

AGAIN...AT THIS POINT IN TIME...THE TIMING OF THE SEVERE WEATHER
LOOKS AS THOUGH IT WILL OCCUR FROM NOON-4PM WEST...2P-6P
CENTRAL...AND 4P-8P FOR THE EASTERN PLATEAU. SCT SEVERE CONVECTION
WEST...WITH LINEAR FORMATION AND BETTER ORGANIZATION ACROSS OUR EAST
AS WE GAIN ADDITIONAL HEATING.

OTHERWISE...TIGHT GRADIENT TODAY WITH WIND ADVISORY CRITERIA ALONG
OUR WESTERN QUARTER. WILL GO AHEAD AND INCLUDE A WIND ADVISORY FOR
THAT AREA.

AFTER TONIGHT'S FROPA....COOLER AND MORE SEASONAL WEATHER WILL
RETURN. A QUICK MOVING DISTURBANCE WITH THE NW FLOW WILL BRING A
CHANCE OF SHOWERS FOR SUNDAY.

FOR THE NEAR TERM TEMPS...WILL UNDERCUT THE MAV HIGH TEMPS THROUGH
SUNDAY BY A FEW DEGREES.

IN THE EXT FCST...WE WILL HAVE DRY WEATHER WITH A WARMING TREND AS
WEAK UPPER RIDGING DOMINATES. NEXT STORM SYSTEM WILL NOT EFFECT THE
AREA UNTIL NEXT WEEKEND.

AGAINST THE MEX GUIDANCE...I WILL INCLUDE A SLIGHT UNDERCUT FOR THE
FIRST HALF OF THE EXTENDED.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 6 PM CST THIS EVENING FOR TNZ005>011-022>034-
056>066-075-077>080-093>095.

FLASH FLOOD WATCH UNTIL 10 PM CST THIS EVENING FOR TNZ005>011-
022>034-056>066-075-077>080-093>095.

&&
Hazardous weather outlook, Mar 2, 7:26 AM CST, 7 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NASHVILLE TN
726 AM CST FRI MAR 2 2012

TNZ005>011-022>034-056>066-075-077>080-093>095-031000-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
726 AM CST FRI MAR 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS FOR NORTHERN MIDDLE
TENNESSEE TODAY AND TONIGHT. THERE IS A MODERATE RISK OF SEVERE
THUNDERSTORMS FOR THE REST OF MIDDLE TENNESSEE TODAY AND TONIGHT.
THE BEST OVERALL CHANCE OF SEVERE THUNDERSTORMS WILL BE DURING THE
AFTERNOON AND EVENING HOURS. MAIN THREATS WITH SEVERE THUNDERSTORMS
THAT DEVELOP WILL BE DAMAGING WINDS...LARGE HAIL...AND STRONG...LONG
TRACK TORNADOES...ESPECIALLY ACROSS NORTHERN PORTIONS OF THE MID STATE.

A WIND ADVISORY WILL ALSO BE IN EFFECT FOR LOCATIONS GENERALLY
ALONG AND WEST OF A CLARKSVILLE...TO CENTERVILLE...TO LAWRENCEBURG
LINE FROM THE MID MORNING HOURS TODAY THROUGH THE AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

A SIGNIFICANT SEVERE WEATHER EVENT IS EXPECTED. SPOTTER REPORTS
WILL BE NEEDED.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

31

In the hours before

Special weather statement, Mar 2, 9:00 AM CST, 5 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
900 AM CST FRI MAR 2 2012

TNZ095-021530-
GILES-
900 AM CST FRI MAR 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR GILES COUNTY...

AT 852 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 19 MILES SOUTHEAST OF LEXINGTON...OR 30 MILES
SOUTH OF PULASKI...MOVING NORTHEAST AT 50 MPH. THIS STORM IS ON
TRACK TOWARD LINCOLN COUNTY BUT MAY TRY AND CLIP THE SOUTHEAST
CORNER OF GILES COUNTY. THE NATIONAL WEATHER SERVICE IN NASHVILLE IS
CLOSELY MONITORING THIS STORM.

HALF INCH SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3500 8710 3508 8705 3517 8683 3504 8683
      3500 8683 3499 8684 3499 8703

BOYD
Special weather statement, Mar 2, 9:17 AM CST, 5 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
917 AM CST FRI MAR 2 2012

TNZ095-021545-
GILES-
917 AM CST FRI MAR 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR GILES COUNTY...

AT 910 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES SOUTHWEST OF ARDMORE...OR 25 MILES SOUTH
OF PULASKI...MOVING NORTHEAST AT 40 MPH. THE BULK OF THIS STORM WILL
REMAIN SOUTH AND EAST OF GILES COUNTY BUT THE FAR SOUTHEAST PART OF
GILES COUNTY...AROUND ARDMORE AND ELKTON COULD GET CLIPPED WITH
GUSTY WINDS AND SMALL HAIL.

HALF INCH SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3500 8690 3504 8684 3503 8683 3500 8683
      3499 8684 3499 8690

BOYD
Local storm report, Mar 2, 9:25 AM CST, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
925 AM CST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0923 AM     HEAVY RAIN       ALEXANDRIA              36.08N 86.03W
03/02/2012  M0.00 INCH       DEKALB             TN   TRAINED SPOTTER

            COCORAHS OBSERVER/SPOTTER 1.16 IN 15 MIN 0855 - 0910

&&

RET
Local storm report, Mar 2, 12:27 PM CST, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1227 PM CST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 AM     FUNNEL CLOUD     2 ESE COOKEVILLE        36.15N 85.46W
03/02/2012                   PUTNAM             TN   EMERGENCY MNGR

            PUTNAM COUNTY EMA RELAYED VIDEO OF FUNNEL CLOUD ON EAST
            SIDE OF COOKEVILLE

&&

SHAMBURGER
Special weather statement, Mar 2, 1:36 PM CST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
136 PM CST FRI MAR 2 2012

TNZ009>011-029>034-063>066-075-077>080-022030-
BEDFORD-CANNON-CLAY-COFFEE-CUMBERLAND-DE
KALB-FENTRESS-GRUNDY-JACKSON-MACON-OVERTON-PICKETT-PUTNAM-SMITH-
TROUSDALE-VAN BUREN-WARREN-WHITE-
136 PM CST FRI MAR 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD...CANNON...CLAY...
COFFEE...CUMBERLAND...DE KALB...FENTRESS...GRUNDY...JACKSON...
MACON...OVERTON...PICKETT...PUTNAM...SMITH...TROUSDALE...VAN BUREN...
WARREN AND WHITE COUNTIES...

AT 131 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORMS ACROSS NORTH ALABAMA. THIS ACTIVITY WILL MOVE
RAPIDLY NORTHEAST INTO MIDDLE TENNESSEE DURING THE NEXT HOUR.

HALF INCH SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS.

LAT...LON 3620 8491 3584 8474 3576 8525 3552 8559
      3538 8549 3521 8574 3539 8628 3541 8627
      3537 8662 3568 8651 3567 8651 3563 8625
      3596 8615 3597 8602 3635 8623 3630 8626
      3631 8627 3664 8616 3660 8477 3640 8466

BBOYD
Local storm report, Mar 2, 2:03 PM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
203 PM CST FRI MAR 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0133 PM     NON-TSTM WND GST NASHVILLE               36.17N 86.78W
03/02/2012  M53 MPH          DAVIDSON           TN   EMERGENCY MNGR

            STRONG WINDS, MEASURED AT 53 MPH AT VANDERBILT MEDICAL
            CENTER. POWERLINES BLOWN DOWN IN THE NASHVILLE AREA.

&&

DMASSIE

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 4:00 AM CSTWind AdvisoryOHXBedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more17 hr
Mar 2, 5:05 AM CSTSevere Thunderstorm WarningOHXBenton, Humphreys25 min
Mar 2, 5:42 AM CSTSevere Thunderstorm WarningOHXCheatham, Dickson, Robertson18 min
Mar 2, 6:00 AM CSTSpecial Weather StatementOHXDavidson15 min
Mar 2, 6:33 AM CSTSpecial Weather StatementOHXTrousdale12 min
Mar 2, 6:37 AM CSTSevere Thunderstorm WarningOHXMacon, Trousdale23 min
Mar 2, 6:59 AM CSTSpecial Weather StatementOHXClay, Macon16 min
Mar 2, 8:25 AM CSTSpecial Weather StatementOHXRutherford20 min
Mar 2, 9:00 AM CSTSpecial Weather StatementOHXGiles30 min
Mar 2, 9:05 AM CSTSevere Thunderstorm WarningOHXDeKalb, Jackson, Putnam, Smith, Wilson10 min
Mar 2, 9:27 AM CSTTornado WarningOHXDeKalb, Overton, Putnam, White33 min
Mar 2, 9:51 AM CSTTornado WarningOHXCoffee, Grundy, Warren24 min
Mar 2, 9:58 AM CSTTornado WarningOHXFentress, Overton, Putnam32 min
Mar 2, 10:12 AM CSTTornado WarningOHXCoffee, Grundy, Van Buren, Warren33 min
Mar 2, 11:12 AM CSTFlash Flood WatchOHXBedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more10 hr
Mar 2, 1:36 PM CSTSpecial Weather StatementOHXBedford, Cannon, Clay, Coffee, Cumberland, DeKalb and 12 more54 min
Mar 2, 1:51 PM CSTSevere Thunderstorm WarningOHXGiles24 min
Mar 2, 2:03 PM CSTTornado WarningOHXGiles27 min
Mar 2, 2:27 PM CSTTornado WarningOHXGrundy33 min
Mar 2, 2:34 PM CSTSevere Thunderstorm WarningOHXBedford, Coffee26 min
Mar 2, 2:46 PM CSTSevere Thunderstorm WarningOHXBenton, Dickson, Humphreys44 min
Mar 2, 2:52 PM CSTSevere Thunderstorm WarningOHXBedford, Cannon, Coffee, Rutherford, Warren38 min
Mar 2, 3:01 PM CSTTornado WarningOHXBenton, Dickson, Hickman, Humphreys44 min
Mar 2, 3:22 PM CSTTornado WarningOHXGrundy23 min
Mar 2, 3:33 PM CSTTornado WarningOHXCheatham, Davidson, Dickson, Hickman, Williamson42 min
Mar 2, 3:36 PM CSTTornado WarningOHXGrundy39 min
Mar 2, 3:38 PM CSTSevere Thunderstorm WarningOHXBenton, Hickman, Humphreys, Perry37 min
Mar 2, 3:42 PM CSTTornado WarningOHXCoffee, Grundy32 min
Mar 2, 3:47 PM CSTTornado WarningOHXDickson, Hickman, Humphreys, Williamson28 min
Mar 2, 3:58 PM CSTTornado WarningOHXWayne32 min
Mar 2, 4:10 PM CSTTornado WarningOHXDavidson, Rutherford, Williamson, Wilson50 min
Mar 2, 4:18 PM CSTTornado WarningOHXLawrence, Wayne27 min
Mar 2, 4:24 PM CSTSevere Thunderstorm WarningOHXCheatham, Davidson, Macon, Robertson, Sumner, Trousdale and 1 more51 min
Mar 2, 4:40 PM CSTTornado WarningOHXGiles, Lawrence, Wayne35 min
Mar 2, 4:43 PM CSTSevere Thunderstorm WarningOHXCheatham, Davidson, Dickson, Hickman, Robertson, Williamson32 min
Mar 2, 4:43 PM CSTTornado WarningOHXDeKalb, Jackson, Putnam, Smith, Trousdale, Wilson32 min
Mar 2, 4:57 PM CSTTornado WarningOHXMaury33 min
Mar 2, 5:02 PM CSTTornado WarningOHXGiles, Lawrence, Marshall, Maury28 min
Mar 2, 5:13 PM CSTTornado WarningOHXClay, Fentress, Jackson, Overton, Pickett, Putnam and 1 more47 min
Mar 2, 5:23 PM CSTTornado WarningOHXMarshall, Maury, Williamson21 min
Mar 2, 5:26 PM CSTSevere Thunderstorm WarningOHXLawrence, Lewis, Perry, Wayne34 min
Mar 2, 5:28 PM CSTTornado WarningOHXBedford, Marshall, Maury23 min
Mar 2, 5:40 PM CSTSevere Thunderstorm WarningOHXClay, Fentress, Jackson, Overton, Pickett50 min
Mar 2, 5:41 PM CSTSevere Thunderstorm WarningOHXBedford, Marshall, Rutherford34 min
Mar 2, 5:44 PM CSTSevere Thunderstorm WarningOHXGiles, Lawrence, Marshall, Maury46 min
Mar 2, 5:47 PM CSTSevere Thunderstorm WarningOHXBedford, Rutherford28 min
Mar 2, 5:54 PM CSTTornado Warning EmergencyOHXFentress, Overton, Pickett36 min
Mar 2, 5:59 PM CSTTornado WarningOHXGiles, Lawrence, Marshall, Maury31 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.